Alert archive / Missouri / Winter Storm Warnings in 2007

Winter Storm Warning 3, NWS Kansas City, MO

March 1, 2007Atchison County, Missouri

NWS Kansas City, MO issued this winter storm warning at Mar 1, 2007, 10:14 AM CST for Atchison County, Missouri. It was in force for 5 hr. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 1, 2007, 10:14 AM CST (16:14 UTC)
Expired
Mar 1, 2007, 3:41 PM CST
In force
5 hr
Issued by
NWS Kansas City, MO

County Atchison County, MO

The radar

The Omaha radar (KOAX), 127 km from the middle of the area, began a volume at 16:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 1, 12:05 PM CSTSNOW 4Rockport, MOESTIMATED 4.0 INCHES OF SNOW WITH ONE FOOT DRIFTS. ALSO I-29 IS CLOSED IN ATCHISON COUNTY. MOTORISTS ARE TOLD TO TURN AROUND AT MILE MARKER 84 IN HOLT COUNTY.
Mar 1, 3:22 PM CSTSNOW 6Rockport, MO4-6 INCHES REPORTED COUNTYWIDE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 4.2 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2007-03-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2007-03-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
550 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
153 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KEAX 011614
WSWEAX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1014 AM CST THU MAR 1 2007

MOZ001-012300-
/O.UPG.KEAX.SB.Y.0003.000000T0000Z-070301T1800Z/
/O.NEW.KEAX.WS.W.0003.070301T1614Z-070301T2300Z/
ATCHISON MO-
INCLUDING THE CITIES OF...TARKIO...ROCKPORT
1014 AM CST THU MAR 1 2007

...WINTER STORM WARNING IN EFFECT UNTIL 5 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A WINTER
STORM WARNING...WHICH IS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON.
THE SNOW AND BLOWING SNOW ADVISORY IS NO LONGER IN EFFECT. 

HEAVY SNOW WILL CONTINUE ACROSS THE THE NORTHWEST CORNER OF MISSOURI
FOR THE REST OF THE THIS MORNING BEFORE TAPERING TO LIGHT SNOW THIS
AFTERNOON. THE COMBINATION OF HEAVY SNOW AND WIND GUSTS UP TO 45 MPH
ARE CREATING VERY DANGEROUS AND LIFE THREATENING CONDITIONS OVER
WESTERN AND NORTHERN SECTIONS OF ATCHISON COUNTY. WHITE-OUT
CONDITIONS WITH NEAR ZERO VISIBILITIES HAVE BEEN REPORTED FROM NEAR
ROCKPORT NORTH TO THE IOWA AND MISSOURI BORDER...WITH I-29 BEING
SHUT DOWN FROM NEAR ROCKPORT TO THE IOWA BORDER. ADDITIONAL SNOWFALL
OF 2-4 INCHES IS LIKELY NORTH OF A ROCKPORT TO WESTBORO LINE WITH 1-2
INCHES LIKELY OVER THE REST OF THE COUNTY. THE VERY STRONG WINDS WILL
CONTINUE INTO THE AFTERNOON HOURS WHICH WILL PROLONG THE BLOWING AND
DRIFTING OF THE SNOW. 

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...OR ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

KSZ102-MOZ002>005-011>013-012300-
/O.EXT.KEAX.SB.Y.0003.000000T0000Z-070301T2300Z/
DONIPHAN-NODAWAY-WORTH-GENTRY-HARRISON-HOLT-ANDREW-DE KALB-
INCLUDING THE CITIES OF...TROY...MARYVILLE...GRANT CITY...
ALBANY...STANBERRY...BETHANY...MOUND CITY...OREGON...SAVANNAH...
CAMERON
1014 AM CST THU MAR 1 2007

...SNOW AND BLOWING SNOW ADVISORY NOW IN EFFECT UNTIL 5 PM CST
THIS AFTERNOON...

THE SNOW AND BLOWING SNOW ADVISORY IS NOW IN EFFECT UNTIL 5 PM
CST THIS AFTERNOON. 

SNOW...MODERATE AT TIMES...WILL CONTINUE THROUGH THE REST OF THE
MORNING. THE SNOW WILL TAPER TO LIGHT SNOW OR FLURRIES THIS
AFTERNOON. ADDITIONAL SNOWFALL FROM 1 TO 2 INCHES IS POSSIBLE. THE
STRONG NORTHWEST WINDS GUSTING OF 40 MPH WILL CONTINUE INTO THE
AFTERNOON CREATING BLOWING AND DRIFTING OF THE SNOW. THIS WILL MAKE
TRAVEL DIFFICULT AND POTENTIALLY HAZARDOUS INTO THE AFTERNOON HOURS.

A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE
LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE
CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

$$

MJ
2 follow-up statements
000 
WWUS43 KEAX 012022
WSWEAX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
222 PM CST THU MAR 1 2007

MOZ001-012300-
/O.CON.KEAX.WS.W.0003.000000T0000Z-070301T2300Z/
ATCHISON MO-
INCLUDING THE CITIES OF...TARKIO...ROCKPORT
222 PM CST THU MAR 1 2007

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM CST THIS
AFTERNOON...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM CST THIS
AFTERNOON. 

ALTHOUGH THE SNOW INTENSITY HAS DECREASED CONSIDERABLY SINCE LATE
MORNING VERY STRONG NORTHWEST WINDS GUSTING TO 45 MPH WILL CONTINUE
TO REDUCE VISIBILITIES TO A HALF MILE AT TIMES. DANGEROUS DRIVING
CONDITIONS WILL PERSIST THROUGH THE AFTERNOON HOURS. INTERSTATE 29 IN
ATCHISON COUNTY REMAINS CLOSED WITH VEHICLES BEING TURNED BACK AT
MILE MARKER 84 NEAR MOUND CITY. LESS THAN HALF AN INCH OF ADDITIONAL
SNOWFALL IS EXPECTED BUT THE BLOWING SNOW WILL CONTINUE TO WHIP
THE 3 TO 8 INCHES OF SNOW WHICH HAS ALREADY FALLEN. SNOW DRIFTS UP TO
THE HOOD OF CARS HAVE BEEN REPORTED NEAR PHELPS CITY.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...OR ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

MOZ006>008-015-016-020430-
/O.EXB.KEAX.SB.Y.0003.000000T0000Z-070302T0600Z/
MERCER-PUTNAM-SCHUYLER-GRUNDY-SULLIVAN-
INCLUDING THE CITIES OF...PRINCETON...UNIONVILLE...LANCASTER...
DOWNING...TRENTON...MILAN...GREEN CITY
222 PM CST THU MAR 1 2007

...SNOW AND BLOWING SNOW ADVISORY IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A SNOW
AND BLOWING SNOW ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT. 

SNOW AND BLOWING SNOW WILL CONTINUE ACROSS FAR NORTH CENTRAL AND
NORTHEAST MISSOURI THROUGH THE EVENING HOURS. VERY STRONG WEST TO
NORTHWEST WINDS GUSTING OT 45 MPH WILL REDUCE VISIBILITIES DOWN TO A
HALF MILE AT TIMES AND CREATE DANGEROUS DRIVING CONDITIONS THIS
AFTERNOON AND EVENING. THE SNOW WILL TAPER TO FLURRIES LATER THIS
EVENING BUT THE STRONG WINDS AND BLOWING SNOW WILL PERSIST WELL INTO
THE EVENING. 

A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE
LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE
CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

$$

KSZ102-MOZ002>005-011>013-012300-
/O.CON.KEAX.SB.Y.0003.000000T0000Z-070301T2300Z/
DONIPHAN-NODAWAY-WORTH-GENTRY-HARRISON-HOLT-ANDREW-DE KALB-
INCLUDING THE CITIES OF...TROY...MARYVILLE...GRANT CITY...
ALBANY...STANBERRY...BETHANY...MOUND CITY...OREGON...SAVANNAH...
CAMERON
222 PM CST THU MAR 1 2007

...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 PM
CST THIS AFTERNOON...

A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST
THIS AFTERNOON. 

LIGHT SNOW AND FLURRIES WILL GRADUALLY COME TO AN END THIS AFTERNOON.
HOWEVER STRONG WEST WINDS GUSTING TO 45 MPH WILL RESULT IN BLOWING
SNOW WHICH WILL REDUCE VISIBILITIES TO LESS THAN A MILE AT TIMES. 

A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE
LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION
WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

$$

MJ
000 
WWUS43 KEAX 012141
WSWEAX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
341 PM CST THU MAR 1 2007

MOZ001-012300-
/O.CAN.KEAX.WS.W.0003.000000T0000Z-070301T2300Z/
/O.NEW.KEAX.BS.Y.0002.070301T2141Z-070301T2300Z/
ATCHISON MO-
INCLUDING THE CITIES OF...TARKIO...ROCKPORT
341 PM CST THU MAR 1 2007

...BLOWING SNOW ADVISORY IN EFFECT UNTIL 5 PM CST THIS
AFTERNOON...
...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
BLOWING SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM CST THIS
AFTERNOON. THE WINTER STORM WARNING HAS BEEN CANCELED. 

ALTHOUGH THE SNOW HAS TAPERED TO FLURRIES VERY STRONG NORTHWEST
WINDS GUSTING TO 45 MPH WILL CONTINUE TO REDUCE VISIBILITIES TO LESS
THAN A MILE AT TIMES. DANGEROUS DRIVING CONDITIONS WILL PERSIST
COUNTY-WIDE THROUGH THE AFTERNOON HOURS. INTERSTATE 29 REMAINS
CLOSED WITH VEHICLES BEING TURNED BACK AT MILE MARKER 84 NEAR MOUND
CITY. SNOW PLOWS ARE CURRENTLY UNABLE TO PLOW THE INTERSTATE DUE TO
NUMEROUS STRANDED VEHICLES LEFT ON THE ROAD. LOCAL LAW ENFORCEMENT
REPORT BETWEEN 4 AND 6 INCHES OF SNOW HAS FALLEN WITH DRIFTS UP TO THE
HOOD OF CARS REPORTED NEAR PHELPS CITY.

A BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED
DUE TO STRONG WINDS BLOWING SNOW AROUND. USE CAUTION WHEN
TRAVELING...ESPECIALLY IN OPEN AREAS.

$$

KSZ102-MOZ011-012-012300-
/O.CAN.KEAX.SB.Y.0003.000000T0000Z-070301T2300Z/
/O.NEW.KEAX.BS.Y.0002.070301T2141Z-070301T2300Z/
DONIPHAN-HOLT-ANDREW-
INCLUDING THE CITIES OF...TROY...MOUND CITY...OREGON...SAVANNAH
341 PM CST THU MAR 1 2007

...BLOWING SNOW ADVISORY IN EFFECT UNTIL 5 PM CST THIS
AFTERNOON...
...SNOW AND BLOWING SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
BLOWING SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM CST THIS
AFTERNOON. THE SNOW AND BLOWING SNOW ADVISORY HAS BEEN CANCELED.

ALTHOUGH THE SNOW HAS ENDED STRONG NORTHWEST WINDS GUSTING TO 45 MPH
WILL CREATE BLOWING AND DRIFTING OF THE SNOW WHICH FELL EARLIER TODAY.
HAZARDOUS ROAD CONDITIONS WILL PERSIST THROUGH THE AFTERNOON HOURS.
MOTORISTS TRAVELING NORTH ON I-29 ARE BEING TURNED BACK AT MILE
MARKER 84 NEAR MOUND CITY AS I-29 IS CLOSED FROM THAT POINT NORTHWARD
INTO SOUTHWEST IOWA. 

A BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED
DUE TO STRONG WINDS BLOWING SNOW AROUND. USE CAUTION WHEN
TRAVELING...ESPECIALLY IN OPEN AREAS.

$$

MOZ002>005-013-012300-
/O.CON.KEAX.SB.Y.0003.000000T0000Z-070301T2300Z/
NODAWAY-WORTH-GENTRY-HARRISON-DE KALB-
INCLUDING THE CITIES OF...MARYVILLE...GRANT CITY...ALBANY...
STANBERRY...BETHANY...CAMERON
341 PM CST THU MAR 1 2007

...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 PM
CST THIS AFTERNOON...

A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST
THIS AFTERNOON. 

LIGHT SNOW AND FLURRIES WILL GRADUALLY COME TO AN END THIS
AFTERNOON. HOWEVER STRONG WEST WINDS GUSTING TO 45 MPH WILL
RESULT IN BLOWING SNOW WHICH WILL REDUCE VISIBILITIES TO LESS
THAN A MILE AT TIMES.

A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE
LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE
CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

$$

MOZ006>008-015-016-020545-
/O.CON.KEAX.SB.Y.0003.000000T0000Z-070302T0600Z/
MERCER-PUTNAM-SCHUYLER-GRUNDY-SULLIVAN-
INCLUDING THE CITIES OF...PRINCETON...UNIONVILLE...LANCASTER...
DOWNING...TRENTON...MILAN...GREEN CITY
341 PM CST THU MAR 1 2007

...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL
MIDNIGHT CST TONIGHT...

A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT
CST TONIGHT. 

SNOW AND BLOWING SNOW WILL CONTINUE ACROSS FAR NORTH CENTRAL AND
NORTHEAST MISSOURI THROUGH THE EVENING HOURS. VERY STRONG WEST TO
NORTHWEST WINDS GUSTING OT 45 MPH WILL REDUCE VISIBILITIES DOWN
TO A HALF MILE AT TIMES AND CREATE DANGEROUS DRIVING CONDITIONS
THIS AFTERNOON AND EVENING. THE SNOW WILL TAPER TO FLURRIES LATER
THIS EVENING BUT THE STRONG WINDS AND BLOWING SNOW WILL PERSIST
WELL INTO THE EVENING.

A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE
LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE
CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

$$

MJ

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this winter storm warning went out at Mar 1, 5:48 AM CST, 4 hours 26 minutes earlier.

Area forecast discussion, Mar 1, 5:48 AM CST, 4 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
548 AM CST THU MAR 1 2007

.DISCUSSION...
/424 AM CST THU MAR 1 2007/
SEVERE WEATHER THREAT NOW WINDING DOWN ACROSS THE AREA AS OUTFLOW
BOUNDARY FROM LAST NIGHTS CONVECTION HAS PUSHED THROUGH MOST
COUNTIES. CONTINUING TO SEE SOME THUNDER WITH STORMS DEVELOPING
ACROSS THE NORTHERN CWA...HOWEVER ACTIVITY HAS SLOWLY WEAKENED OVER
THE PAST HOUR. ALSO...WENT AHEAD AND CANCELED THE REMAINING COUNTIES
OF THE TORNADO WATCH AS ACTIVITY HAS MOVED OUT OF THE SOUTHERN
COUNTIES AS WELL.

ATTENTION NOW TURNS TO WINTRY PRECIP AS SFC LOW TRAVERSES THE CWA AND
COLDER AIR WRAPS IN. SIMILAR THINKING TO PREVIOUS FORECAST AND
CONTINUED WITH GOING HEADLINES. TRIMMED BACK SNOWFALL A BIT BUT STILL
THINK 2 TO 3 INCHES WILL BE POSSIBLE ACROSS THE FAR NORTHWEST
COUNTIES WITH ISOLATED AREAS OF 4 INCHES. IN ADDITION...WINDS WILL BE
ON THE INCREASE AS THE SFC LOW PUSHES EAST AND THEREFORE KEPT MENTION
OF BLOWING SNOW.

ALSO SEEING SOME FLOODING CONCERNS ON LOCAL AREA RIVERS AND WILL KEEP
FLOOD WATCH GOING AS RIVERS HAVE YET TO CREST IN MANY AREAS.

COLDER AIR WILL CONTINUE TO FILTER SOUTHWARD THROUGH THE NIGHT
TONIGHT AND KEPT MENTION OF LIGHT SNOW AS WARP AROUND PRECIP MAY
LINGER ACROSS THE NORTHERN 1/3 COUNTIES.

OTHERWISE...DIDNT MAKE MANY CHANGES TO GOING GRIDS BEYOND TOMORROW
NIGHT AS FORECAST LOOKED TO BE ON TRACK.

DEROCHE

&&

.PREV DISCUSSION...
/506 PM CST WED FEB 28 2007/
MAIN FOCUS FOR THIS FORECAST IS ON THE SEVERE AND WINTER WEATHER
THREAT FOR TONIGHT AND INTO TOMORROW.

A LARGE TROUGH MOVING THROUGH THE DESERT SOUTHWEST TODAY WILL ROTATE
INTO THE CENTRAL PLAINS OVERNIGHT. AS IT SWINGS INTO THE PLAINS IT
WILL BECOME INCREASING MORE NEGATIVELY TILLED. OF NOTE ON THE
AFTERNOON WATER VAPOR IMAGERY ARE SEVERAL FEATURES. FIRST IS THE
PLUME OF MOISTURE THAT IS NOTED FROM THE SOUTHEAST PACIFIC THROUGH
OLD MEXICO INTO THE SOUTHERN PLAINS. ALSO SEEN IS A DRY SLOT ON THE
NORTH SIDE OF THE PLUME ON THE NOSE OF A 100+ KTS JET THAT IS RACING
IN UNDER THE TROUGH. LOOKING A LITTLE CLOSER TO THE GROUND...WE CAN
SEE THE SURFACE LOW TAKING SHAPE IN THE PANHANDLES OF TEXAS AND
OKLAHOMA WITH BREEZY SOUTHERLY WINDS AHEAD OF IT. THE SOUTHERN WIND
IS QUICKLY ADVECTING WARM AIR NORTH WITH 70+ DEGREE TEMPERATURES
REACHING AS FAR NORTH AS LEES SUMMIT. THE MOISTURE MOVING NORTH IS
LAGGING BEHIND LEADING EDGE OF THE WARM AIR WITH 50 DEGREE DEW
POINTS HAVING MADE IT TO SPRINGFIELD. THE EFFECTIVE WARM FRONT LOOKS
TO HAVE MADE IT TO THE MISSOURI RIVER AT THIS TIME.

18Z SOUNDING FROM SPRINGFIELD SHOW A STRONG CAP IN PLACE ACROSS
SOUTHERN MISSOURI EXTENDING NORTH. THE DRY SLOT EVIDENT ON WATER
VAPOR IMAGERY AND THE STRONG WARM AIR ADVECTION ALOFT WILL KEEP US
CAPPED THROUGH MUCH OF THE EVENING HOURS. ADDITIONALLY...SURFACE
FEATURES ARE BEGINNING TO REALIGN AHEAD OF THE APPROACHING UPPER
LEVEL TROUGH...MEANING THAT IT WILL BE MANY HOURS BEFORE THE UPPER
AIR AND SURFACE FEATURES SYNC UP TO THE POINT WHERE STORMS CAN GET
GOING AND ORGANIZE. THE IMPLICATION IS THAT THUNDERSTORM ACTIVITY
WILL NOT MOVE INTO OUR WARNING AREA BEFORE 9 PM. HOWEVER...ANY
ACTIVITY THAT DOES GET GOING AFTER 9 PM WILL HAVE 0-6KM SHEAR VALUES
OF 50 KTS OR MORE AND STEEPENING MID LEVEL LAPSE RATES OF 7 C/KM TO
WORK WITH. DESPITE THE NOCTURNAL HOURS OVER WHICH THIS WILL BE
OCCURRING MODEL SOUNDINGS INDICATE THAT MOISTURE ADVECTION AT THE
SURFACE WILL INDUCE UP TO 800 J/KG OF INSTABILITY. WITH THE LEFT
EXIT REGION OF A 100+ KTS JET MOVING ACROSS SOUTHERN MISSOURI AROUND
MIDNIGHT...THOUGHTS ARE ANY CAP THAT IS LEFT WILL QUICKLY ERODE.

THE COMBINATION OF SHEAR...INSTABILITY...AND MOISTURE WILL MAKE
SEVERE WEATHER A STRONG POSSIBILITY AROUND AND AFTER MIDNIGHT ACROSS
AREAS ALONG AND SOUTH OF A LINE FROM KANSAS CITY TO MACON.
HOWEVER...THE BEST POTENTIAL WILL BE FOR SEVERE WILL RANGE ALONG A
LINE FROM BUTLER NORTHEAST THROUGH CLINTON AND WARRENSBURG...
SEDALIA...AND FAYETTE. SUPERCELL THUNDERSTORMS AND SQUALL LINES WILL
BE THE PRIMARY MODES FOR CONVECTION TONIGHT. ANY STORMS FROM KANSAS
CITY TO MACON WILL HAVE A STRONG POTENTIAL FOR HEAVY RAIN...LARGE
HAIL...AND DAMAGING WINDS. AREAS FROM BUTLER TO FAYETTE WILL WILL
HAVE THE SAME THREATS...BUT WILL ALSO HAVE TO CONTEND WITH AN
ENHANCED POTENTIAL FOR TORNADOES.

THE MOISTURE STREAMING NORTH OVERNIGHT AND OVERRUNNING THE FRONT
COULD PRODUCE WIDESPREAD AREAS OF MODERATE TO HEAVY RAIN...
ESPECIALLY ALONG AND NORTH OF THE MISSOURI RIVER. CENTRAL AND NORTH
CENTRAL MISSOURI HAVE ALREADY HAD ISSUES WITH FLOODING DUE TO THIS
PAST WEEKENDS RAIN. THEREFORE WE HAVE GONE WITH A FLOOD WATCH FOR
MIDNIGHT TO NOON THURSDAY FOR THE EASTERN 2/3 OF THE FORECAST AREA.

AS THE LOW DEEPENS OVERNIGHT AND LIFTS INTO IOWA EARLY THURSDAY
MORNING COLD AIR WILL WRAP AROUND INTO OUR CWA. THIS WILL BRING
FALLING TEMPERATURES TO THE AREA FOR TOMORROW IN ADDITION TO SNOW.
CURRENTLY IT LOOKS LIKE IT WILL BE TOWARDS DAYBREAK BEFORE ENOUGH
COLD AIR MOVES FAR ENOUGH SOUTH TO CONVERT ANY ONGOING PRECIPITATION
IN THE NORTHWEST CORNER INTO SNOW. HOWEVER...AS THE AIR COLUMN
COOLS BETWEEN 3 AM AND 9 AM THE PRESSURE GRADIENT WILL INCREASE
SIGNIFICANTLY BRINGING 20 TO 30 MPH WINDS TO MUCH OF EASTERN KANSAS
AND MISSOURI TOMORROW. ACCUMULATIONS IN EXTREME NORTHEAST KANSAS AND
NORTHWEST MISSOURI ARE EXPECTED TO RUN FROM 2 TO 5 INCHES...WITH THE
HIGHER AMOUNTS MORE LIKELY THE FARTHER NORTH YOU MOVE INTO NEBRASKA
AND IOWA. HAVE LIMITED THE ACCUMULATIONS A LITTLE DUE TO THE SPEED
WITH WHICH THE LOW IS PROGGED TO LIFT NORTHEAST. STILL 2 TO 5 INCHES
WITH 20 TO 30 MPH WINDS LOOKS SUFFICIENT FOR A SNOW AND BLOWING SNOW
ADVISORY IN EXTREME NORTHEAST KANSAS AND NORTHWEST MISSOURI FROM 3
AM TO NOON THURSDAY. THERE WILL LIKELY BE SOME SNOW STILL FALLING
ACROSS FAR NORTHERN AND NORTHEASTERN MISSOURI THROUGH LATE TOMORROW
AFTERNOON...BUT ACCUMULATIONS LOOK LOW ENOUGH AT THIS TIME TO
WARRANT CUTTING OFF THE ADVISORY AT NOON AND NOT EXTENDING IT ANY
FARTHER EAST.

CUTTER

THURSDAY NIGHT THROUGH TUESDAY

A STACKED LOW PRESSURE SYSTEM WILL SLOWLY DRIFT ACROSS THE GREAT
LAKES REGION THURSDAY NIGHT THROUGH SATURDAY.  SEVERAL LOBES OF
UPPER LEVEL ENERGY WILL ROTATE AROUND THIS SYSTEM...RESULTING IN
PERIODIC CHANCES OF LIGHT SNOW OR FLURRIES MAINLY ACROSS THE
NORTHERN HALF OF MISSOURI.  BY SUNDAY...THE LOW PRESSURE SYSTEM WILL
LOSE ITS INFLUENCE ON THE AREA WITH HIGH PRESSURE BUILDING IN FROM
THE WEST.  THIS EXPANSIVE SURFACE HIGH WILL EXTEND ALL THE WAY INTO
THE GULF...EFFECTIVELY SCOURING OUT LOW LEVEL MOISTURE ACROSS THE
REGION.  EARLY WEEK UPPER PATTERN WILL GENERALLY BE ZONAL WITH A FEW
WEAK RIPPLES HINTED BY THE GFS.  NOT EXPECTING ANY OF THIS ENERGY TO
PRODUCE PRECIPITATION...DUE TO THE AFOREMENTIONED LACK OF
MOISTURE THROUGH THE FIRST HALF OF NEXT WEEK.  AS FOR
TEMPERATURES...REINFORCING SHOTS OF COLD AIR WILL BE ASSOCIATED WITH
EACH PIECE OF ENERGY ROTATING AROUND THE UPPER LOW TO THE
NORTHEAST.  THE COLDEST PERIOD LOOKS TO BE SATURDAY AND SATURDAY
NIGHT. HIGHS WILL LIKELY STAY IN THE 30S ACROSS ALL BUT FAR
SOUTHWEST PORTIONS OF THE FORECAST AREA...AND LOWS WILL DIP INTO THE
TEENS NORTH TO LOWER 20S SOUTH. BY THE BEGINNING OF THE WORK
WEEK...TEMPERATURES WILL MODERATE AS SOUTHERLY FLOW RETURNS.

SAW

&&

.AVIATION...
IFR CEILINGS SHOULD BE ACROSS TAF SITES THROUGH MORNING HOURS IN THE
WAKE OF SURFACE WAVE MOVING FROM NORTHWEST MISSOURI INTO SOUTHERN
IOWA. PRESSURE GRADIENT WITH THIS LOW PRESSURE WILL CAUSE WINDS TO
BECOME QUITE GUSTY AS COLDER AIR MOVES IN. ALSO THIS LOW LEVEL
MOISTURE WILL SUPPORT A BAND OF SNOW THAT IS WRAPPED AROUND THE BACK
SIDE OF THIS LOW. TEMPERATURES AT THE MCI AND MKC SITES WILL BE
MARGINAL FOR SNOW...AND PRECIP MAY BE MORE OF A MIX OF RAIN AND SNOW
AT TIMES. STJ SHOULD BE MAINLY SNOW WITH AN INCH OR TWO POSSIBLE.
ANY SNOW THAT DOES FALL WILL BE BLOWING...REDUCING VISIBILITIES. AS
THIS STORM SYSTEM LIFTS NORTH THIS AFTERNOON...THE THREAT OF
PRECIPITATION WILL ALSO LIFT TO THE NORTH WITH IT.

PC

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...SNOW AND BLOWING SNOW ADVISORY UNTIL NOON THURSDAY FOR MOZ001-
     MOZ002-MOZ003-MOZ004-MOZ005-MOZ011-MOZ012-MOZ013.

     FLOOD WATCH UNTIL NOON THURSDAY FOR MOZ006-MOZ007-MOZ008-MOZ014-
     MOZ015-MOZ016-MOZ017-MOZ022-MOZ023-MOZ024-MOZ025-MOZ030-
     MOZ031-MOZ032-MOZ033-MOZ038-MOZ039-MOZ040-MOZ044-MOZ045-
     MOZ046.

KS...SNOW AND BLOWING SNOW ADVISORY UNTIL NOON THURSDAY FOR KSZ102.
Hazardous weather outlook, Mar 1, 6:04 AM CST, 4 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
604 AM CST THU MAR 1 2007

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-021215-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
604 AM CST THU MAR 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TODAY AND TONIGHT

A STRONG SURFACE LOW PRESSURE SYSTEM WILL TRACK ACROSS NORTHERN
MISSOURI THIS MORNING...REACHING IOWA BY AFTERNOON. RAIN WILL CHANGE
TO SNOW ON THE BACK SIDE OF THIS LOW PRESSURE SYSTEM AS COOLER AIR
FILTERS SOUTHWARD. THE SNOW AND RAIN WILL LIKELY TAPER OFF BY EARLY
AFTERNOON AS THE SYSTEM EXITS TO THE NORTH. THE HEAVIEST SNOW
AMOUNTS WILL BE CONFINED TO EXTREME NORTHEAST KANSAS AND NORTHWEST
MISSOURI...GENERALLY ALONG AND NORTH OF A SAINT JOSEPH TO BETHANY
LINE. ACROSS THESE LOCATIONS...TWO TO FOUR INCHES OF SNOWFALL ARE
LIKELY. FURTHER SOUTH...ACCUMULATIONS APPROACHING AN INCH ARE
POSSIBLE ACROSS NORTHERN SECTIONS OF THE KANSAS CITY METRO AREA. IN
ADDITION...WINDS ACROSS THE AREA WILL INCREASE...AND BECOME SUSTAINED
AT 20 TO 30 MPH WITH HIGHER GUSTS. THIS WILL LEAD TO SOME REDUCED
VISIBILITIES ACROSS LOCATIONS WHICH DO RECEIVE SNOWFALL THIS MORNING.

WHILE THE HEAVIEST RAIN HAS ENDED ACROSS THE AREA...RUNOFF FROM THE
EARLIER HEAVY RAINFALL WILL CONTINUE TO PRODUCE FLOODING OF LOW LYING
AREAS AND WILL LIKELY CAUSE SOME RIVER FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

PLEASE FORWARD ANY REPORTS OF FLOODING...OR DAMAGE FROM LAST NIGHTS
STORMS TO LOCAL LAW ENFORCEMENT OFFICIALS. IN ADDITION...SNOWFALL
REPORTS THIS MORNING WILL ALSO BE NEEDED.

SAW

In the hours before

Local storm report, Mar 1, 8:58 AM CST, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
858 AM CST THU MAR 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1110 PM     HAIL             SWEET SPRINGS           38.97N 93.42W
02/28/2007  E1.00 INCH       SALINE             MO   CO-OP OBSERVER

&&

MJ
Local storm report, Mar 1, 9:19 AM CST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
919 AM CST THU MAR 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0905 AM     SNOW             TARKIO                  40.44N 95.38W
03/01/2007  E2.0 INCH        ATCHISON           MO   LAW ENFORCEMENT

            1-2 INCHES

0913 AM     SNOW             FAIRFAX                 40.34N 95.39W
03/01/2007  E3.0 INCH        ATCHISON           MO   CO-OP OBSERVER

            2-3 INCHES OF WET SNOW

&&

MJ
Local storm report, Mar 1, 9:40 AM CST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
940 AM CST THU MAR 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0120 AM     TSTM WND DMG     MOBERLY                 39.42N 92.44W
03/01/2007                   RANDOLPH           MO   EMERGENCY MNGR

            TWO HANGERS DESTROYED...2 PARTIALLY DAMAGED AT AIRPORT
            NORTH OF CITY. KING AIR TURBOPROP AIRPLANE HEAVILY
            DAMAGED. SIGN DAMAGE OCCURRED ON NORTHEAST SIDE OF TOWN.

&&

PC

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 28, 6:14 PM CSTSevere Thunderstorm WarningEAXCass, Jackson46 min
Feb 28, 6:37 PM CSTSevere Thunderstorm WarningEAXJackson38 min
Feb 28, 7:17 PM CSTSevere Thunderstorm WarningEAXClay, Jackson, Platte28 min
Feb 28, 7:57 PM CSTFlash Flood WarningEAXClay, Clinton, Jackson, Platte, Ray8 hr
Feb 28, 7:57 PM CSTFlash Flood WarningEAXCaldwell, Carroll, Clay, Clinton, Jackson, Platte and 1 more8 hr
Feb 28, 8:04 PM CSTTornado WarningEAXBates56 min
Feb 28, 8:15 PM CSTSevere Thunderstorm WarningEAXBates, Cass45 min
Feb 28, 8:44 PM CSTTornado WarningEAXBates, Cass, Henry, Johnson61 min
Feb 28, 8:50 PM CSTFlash Flood WarningEAXCarroll, Chariton, Grundy, Linn, Livingston, Sullivan10 hr
Feb 28, 9:18 PM CSTTornado WarningEAXCass57 min
Feb 28, 9:25 PM CSTTornado WarningEAXHenry, Johnson, Pettis65 min
Feb 28, 9:30 PM CSTFlash Flood WarningEAXBates, Carroll, Cass, Henry, Jackson, Johnson and 2 more10 hr
Feb 28, 9:30 PM CSTFlash Flood WarningEAXBates, Carroll, Cass, Henry, Jackson, Johnson and 2 more10 hr
Feb 28, 9:41 PM CSTSevere Thunderstorm WarningEAXCass, Jackson, Johnson34 min
Feb 28, 10:06 PM CSTTornado WarningEAXJohnson39 min
Feb 28, 10:18 PM CSTTornado WarningEAXCooper, Pettis29 min
Feb 28, 10:20 PM CSTSevere Thunderstorm WarningEAXJohnson, Lafayette40 min
Feb 28, 10:41 PM CSTTornado WarningEAXJohnson, Pettis49 min
Feb 28, 10:55 PM CSTSevere Thunderstorm WarningEAXLafayette, Saline35 min
Feb 28, 11:13 PM CSTTornado WarningEAXCooper, Howard, Pettis, Saline47 min
Mar 1, 12:19 PM CSTWind AdvisoryEAXAdair, Buchanan, Caldwell, Carroll, Chariton, Clinton and 14 more10 hr
Mar 1, 3:41 PM CSTBlowing Snow AdvisoryEAXAndrew, Atchison, Gentry, Holt, Nodaway7 hr

Nearby

Winter Storm Warnings in Missouri, 2007Every winter storm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.